Alert archive / New Mexico / High Wind Watches in 2018
High Wind Watch 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Jan 6, 2018, 1:36 PM MST for Eddy County, New Mexico. It took effect at Jan 7, 2018, 10:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 6, 2018, 1:36 PM MST (20:36 UTC)
- In effect from
- Jan 7, 2018, 10:00 AM MST
- Expired
- Jan 7, 2018, 2:04 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2579 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
936 WWUS74 KMAF 062036 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 236 PM CST Sat Jan 6 2018 ...HIGH WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS SUNDAY AFTERNOON... .A storm system will move across the area Sunday bringing with it strong winds to the Guadalupe Mountains. These winds will shift to the northwest and weaken quickly by Sunday evening. NMZ027-TXZ258-071000- /O.NEW.KMAF.HW.A.0001.180107T1700Z-180107T2300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 136 PM MST Sat Jan 6 2018 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * TIMING...Sunday afternoon. * WINDS...West 35 to 45 mph with gusts to 60 mph. * IMPACTS...Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
1 follow-up statement
234 WWUS74 KMAF 070904 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 304 AM CST Sun Jan 7 2018 ...A high wind warning is in effect today for the Guadalupe Mountains... ...A wind advisory is in effect today for the southeast New Mexico plains, Trans Pecos, Van Horn Highway 54 corridor, Marfa Plateau and Davis Mountains... .A strong upper level storm system will move across the area this afternoon bringing with it strong winds to the Guadalupe Mountains. Very windy conditions can also be expected across the southeast New Mexico Plains, Trans Pecos, Van Horn Highway 54, Marfa Plateau and Davis Mountains. These winds will weaken quickly by this evening. NMZ027-TXZ258-072115- /O.UPG.KMAF.HW.A.0001.180107T1700Z-180107T2300Z/ /O.NEW.KMAF.HW.W.0001.180107T1700Z-180107T2300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 204 AM MST Sun Jan 7 2018 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... * TIMING...Today. * WINDS...Northwest 35 to 45 mph with gusts to 60 mph. * IMPACTS...Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ028-029-033-034-TXZ057>059-074-075-080-072115- /O.NEW.KMAF.WI.Y.0001.180107T1700Z-180107T2300Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Loving- Davis/Apache Mountains Area-Pecos-Marfa Plateau- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Van Horn, Pecos, Mentone, Alpine, Fort Davis, Fort Stockton, and Marfa 304 AM CST Sun Jan 7 2018 /204 AM MST Sun Jan 7 2018/ ...WIND ADVISORY IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 5 PM CST /4 PM MST/ THIS AFTERNOON... * TIMING...Today. * WINDS...northwest 25 to 35 mph with gusts to 45 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 6, 9:46 AM MST, 3 hours 50 minutes earlier.
Area forecast discussion, Jan 6, 9:46 AM MST, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1046 AM CST Sat Jan 6 2018 .DISCUSSION... See 18Z Aviation Discussion below. && .AVIATION... Sfc flow will veer and increase over the next 24 hours in response to leeside troughing on the Front Range. Models/forecast soundings develop MVFR stratus over the lwr Trans Pecos overnight and bring it into KMAF for a few hours, but otherwise VFR conditions will prevail. High clouds will be on the increase, and sfc flow will become gusty near the end of the forecast period as the next cold front approaches. && .PREV DISCUSSION... /issued 901 AM CST Sat Jan 6 2018/ DISCUSSION... 12Z KMAF RAOB and hi-res models suggest afternoon temps can be bumped up a couple of degrees. We'll do a quick update for that, and adjust other parameters as necessary. Updates out shortly. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 44 65 34 62 / 0 0 0 0 Carlsbad 42 67 32 66 / 0 0 0 0 Dryden 45 73 43 69 / 0 0 0 0 Fort Stockton 48 72 39 67 / 0 0 0 0 Guadalupe Pass 45 63 38 62 / 0 0 0 0 Hobbs 39 65 32 62 / 0 0 0 0 Marfa 34 70 26 65 / 0 0 0 0 Midland Intl Airport 45 68 35 63 / 0 0 0 0 Odessa 44 68 33 63 / 0 0 0 0 Wink 40 70 31 67 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 44/29/44
Hazardous weather outlook, Jan 6, 12:49 PM MST, 47 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 149 PM CST Sat Jan 6 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-072000- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 149 PM CST Sat Jan 6 2018 /1249 PM MST Sat Jan 6 2018/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Winds will increase through the Guadalupe Mountains Sunday ahead of a cold front. A High Wind Watch is in effect. Increased winds are also possible on the adjacent plains. A Pacific cold front will move through West Texas and Southeast New Mexico Wednesday. High winds will be possible across much of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland 44
Nearby
High Wind Watches in New Mexico, 2018High Wind Watches in Texas, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.